Alert archive / Missouri / Wind Chill Advisories in 2011

Wind Chill Advisory 1, NWS Kansas City, MO

January 11, 20117 counties in Kansas; 37 counties in Missouri

NWS Kansas City, MO issued this wind chill advisory at Jan 11, 2011, 3:26 AM CST for 7 counties in Kansas; 37 counties in Missouri. It took effect at Jan 11, 2011, 10:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:26 AM CST (09:26 UTC)
In effect from
Jan 11, 2011, 10:00 PM CST
Expired
Jan 12, 2011, 10:53 AM CST
In force
13 hr
Issued by
NWS Kansas City, MO
All 44 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS43 KEAX 110926
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 AM CST TUE JAN 11 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111730-
/O.NEW.KEAX.WC.Y.0001.110112T0400Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
326 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON CST WEDNESDAY. 

* THIS ADVISORY INCLUDES ALL OF CENTRAL AND NORTHERN MISSOURI AS WELL
  AS ADJACENT EASTERN KANSAS.

* THE COMBINATION OF TEMPERATURES IN SINGLE DIGITS ABOVE ZERO TO
  SINGLE DIGITS BELOW ZERO AND BLUSTERY WINDS WILL CREASE DANGEROUS
  WIND CHILLS TONIGHT INTO WEDNESDAY MORNING.

* WIND CHILLS OF 15 TO 20 BELOW ZERO ARE EXPECTED ACROSS THE REGION
  FROM LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOOKBINDER
5 follow-up statements
504 
WWUS43 KEAX 111632
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 AM CST TUE JAN 11 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-120045-
/O.CON.KEAX.WC.Y.0001.110112T0400Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1032 AM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY. 

* THIS ADVISORY INCLUDES ALL OF CENTRAL AND NORTHERN MISSOURI AS 
  WELL AS ADJACENT EASTERN KANSAS. 

* THE COMBINATION OF TEMPERATURES IN SINGLE DIGITS ABOVE ZERO TO
  SINGLE DIGITS BELOW ZERO AND BLUSTERY WINDS WILL CREATE DANGEROUS
  WIND CHILLS TONIGHT INTO WEDNESDAY MORNING.

* WIND CHILLS OF 15 TO 20 BELOW ZERO ARE EXPECTED ACROSS THE 
  REGION FROM LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
646 
WWUS43 KEAX 112032
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 PM CST TUE JAN 11 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-120600-
/O.CON.KEAX.WC.Y.0001.110112T0400Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
232 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON CST WEDNESDAY. 

* THIS ADVISORY INCLUDES ALL OF CENTRAL AND NORTHERN MISSOURI AS 
  WELL AS ADJACENT EASTERN KANSAS. 

* THE COMBINATION OF TEMPERATURES IN SINGLE DIGITS ABOVE ZERO TO 
  SINGLE DIGITS BELOW ZERO AND BLUSTERY WINDS WILL CREATE 
  DANGEROUS WIND CHILLS TONIGHT INTO WEDNESDAY MORNING. 

* WIND CHILLS OF 15 TO 25 BELOW ZERO ARE EXPECTED ACROSS THE REGION
  FROM LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
304 
WWUS43 KEAX 120346
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CST TUE JAN 11 2011

KSZ025-057-060-102>105-MOZ001>006-011>015-020>022-028>030-037-038-
043-044-053-054-121200-
/O.CON.KEAX.WC.Y.0001.110112T0400Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-PLATTE-
CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER...
RICH HILL...CLINTON
946 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* THIS ADVISORY INCLUDES NORTHWEST AND WEST CENTRAL MISSOURI AS WELL
  AS ADJACENT EASTERN KANSAS.

* THE COMBINATION OF TEMPERATURES FROM AROUND ZERO TO 5 BELOW ZERO
  AND BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS
  TONIGHT INTO WEDNESDAY MORNING.

* WIND CHILLS OF 15 TO 25 BELOW ZERO ARE EXPECTED ACROSS THE 
  REGION FROM LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOZ007-008-016-017-023>025-031>033-039-040-045-046-121200-
/O.CON.KEAX.WC.Y.0001.110112T0400Z-110112T1800Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
946 PM CST TUE JAN 11 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* THIS ADVISORY INCLUDES MUCH OF NORTHEAST AND CENTRAL MISSOURI.

* THE COMBINATION OF TEMPERATURES MAINLY IN THE LOW SINGLE DIGITS
  ABOVE ZERO AND BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND
  CHILLS TONIGHT INTO WEDNESDAY MORNING.

* WIND CHILLS OF 10 TO 15 BELOW ZERO ARE EXPECTED ACROSS THE 
  REGION FROM LATE THIS EVENING AND CONTINUING THROUGH WEDNESDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MJ
888 
WWUS43 KEAX 120911
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 AM CST WED JAN 12 2011

KSZ025-057-060-102>105-MOZ001>006-011>015-020>022-028>030-037-038-
043-044-053-054-121715-
/O.CON.KEAX.WC.Y.0001.000000T0000Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT-
ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL-PLATTE-
CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...
HARRISONVILLE...PLEASANT HILL...WARRENSBURG...BUTLER...
RICH HILL...CLINTON
311 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* THIS ADVISORY INCLUDES NORTHWEST AND WEST CENTRAL MISSOURI AS 
  WELL AS ADJACENT EASTERN KANSAS. 

* THE COMBINATION OF TEMPERATURES FROM AROUND ZERO AND BRISK
  NORTHWEST WINDS WILL CREATE DANGEROUS WIND CHILLS OF 15 TO 20 BELOW
  ZERO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MOZ007-008-016-017-023>025-031>033-039-040-045-046-121715-
/O.CON.KEAX.WC.Y.0001.000000T0000Z-110112T1800Z/
PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LIVINGSTON-LINN MO-MACON-CARROLL-
CHARITON-RANDOLPH-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...MILAN...
GREEN CITY...KIRKSVILLE...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...
MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA...BOONVILLE
311 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* THIS ADVISORY INCLUDES MUCH OF NORTHEAST AND CENTRAL MISSOURI.

* THE COMBINATION OF TEMPERATURES MAINLY IN THE LOW SINGLE DIGITS
  ABOVE ZERO AND BRISK NORTHWEST WINDS WILL CREATE DANGEROUS WIND
  CHILLS OT 10 TO 15 BELOW ZERO THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BRISK WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOOKBINDER
041 
WWUS43 KEAX 121653
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CST WED JAN 12 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121800-
/O.CAN.KEAX.WC.Y.0001.000000T0000Z-110112T1800Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...OVERLAND PARK...OLATHE...TARKIO...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...OREGON...SAVANNAH...CAMERON...GALLATIN...
JAMESPORT...TRENTON...MILAN...GREEN CITY...KIRKSVILLE...
ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE...
BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...
SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BOONVILLE...BUTLER...RICH HILL...CLINTON
1053 AM CST WED JAN 12 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND CHILL ADVISORY. 

TEMPERATURES HAVE CONTINUED TO WARM THROUGHOUT EASTERN KANSAS AND
WESTERN MISSOURI. WINDS ARE LIGHT THIS MORNING FROM 5 TO 10 MPH. WIND
CHILLS REMAIN BELOW ZERO BUT THE OVERLY OPPRESSIVE CHILL HAS WAINED.

$$

AJ

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 3:02 AM CST, 24 minutes earlier.

Area forecast discussion, Jan 11, 3:02 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 AM CST TUE JAN 11 2011

.DISCUSSION...

SYNOPSIS...

RECENT WATER VAPOR IMAGERY SHOWS THE ONGOING ENERGY TRANSFER FROM A
FILLING UPPER TROUGH OVER WRN SD TO A NEW CENTER OVER NRN MO. THIS
SHIFT HAS HELPED FOCUS THE BETTER ASCENT TO THE MISSOURI
RIVER...LEAVING THE OUR CWFA WITHIN INCREASING DOWNGLIDE AND RAPIDLY
DIMINISHING SNOWFALL INTENSITIES. AT THE SURFACE...A STATIONARY
FRONT ARCING THROUGH CENTRAL IOWA INTO NORTHEAST MO HAS BEGUN TO
PIVOT NORTHEAST ALLOWING COLD ARCTIC AIR AND INCREASING WINDS TO
FILTER INTO NORTHWEST MISSOURI.

SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...

IN THE IMMEDIATE TERM...WILL CANCEL THE WINTER WEATHER ADVISORY
HEADLINE SHORTLY. SNOW HAS DIMINISHED TO FLURRIES OR CEASED
ALTOGETHER. DESPITE POST FRONTAL WIND GUSTS OF 15 TO 25 MPH ACROSS
PORTIONS OF ERN NEBRASKA AND KANSAS...SURFACE OBSERVATIONS HAVE
REMAINED MVFR OR BETTER. PAST EXPERIENCE WOULD SUGGEST THAT MUCH
STRONGER WINDS ARE NEEDED FOR HAZARDOUS BLOWING SNOW...ESPECIALLY
GIVEN THE LARGER FLAKE SIZE OBSERVED YESTERDAY. WILL INSTEAD MENTION
AREAS OF BLSN IN THE ZFP AND HWO.

MAX TEMPERATURES TODAY WILL BE A MISNOMER AS MOST AREAS WILL SEE
STEADY/FALLING READINGS THROUGHOUT THE DAY...ESPECIALLY OVER
NE/CENTRAL MO WHERE RELATIVELY MILD PRE-FRONTAL TEMPERATURES IN THE
MID 20S WILL BEGIN THE PERIOD. EXPECT CLOUDS TO STEADILY CLEAR FROM
SOUTHEAST TO NORTHEAST THIS MORNING...WITH THE CLEARING SLOWED
ACROSS THE ERN CWA AS WRF BUFR SOUNDINGS SHOW MOIST LOW LEVEL
INSTABILITY THAT SHOULD MAINTAIN/REGENERATE AMPLE STRATO-CUMULUS.

OTHERWISE...MAIN SHORT TERM CONCERN WILL BE THE DANGEROUSLY COLD
WIND CHILLS THAT WILL ACCOMPANY THE ARCTIC INTRUSION TONIGHT AND
WEDNESDAY MORNING. A WEAK 1022MB SURFACE WAVE OVER ERN MO WILL
DEEPEN ACROSS THE OHIO VALLEY THROUGH TONIGHT WHILE UPSTREAM HIGH
PRESSURE WILL SHOW LITTLE MODIFICATION AT 1046MB. THIS SHOULD
MAINTAIN A STRONG SURFACE PRESSURE GRADIENT THROUGH TONIGHT...WITH
BLUSTERY CONDITIONS COMBINING WITH CLEAR SKIES AND RAPIDLY FALLING
TEMPERATURES. EXPECT 15 TO 20 BELOW ZERO WIND CHILLS ACROSS ALL BUT
CENTRAL MISSOURI TONIGHT (EVEN LOWER IN GUSTS). WILL ISSUE A WIND
CHILL ADVISORY EFFECTIVE FROM 10 PM THROUGH NOON WEDNESDAY FOR THE
ENTIRE CWA TO AVOID A NON-METEOROLOGICALLY INDUCED HEADLINE VOID
AGAINST THE OZARKS WHERE ADVISORY CRITERION IS REDUCED.

BITTER COLD TO CONTINUE WEDNESDAY AND THURSDAY WITH AN INCREASE IN
HIGH CLOUD COVER EXPECTED LATE IN THE PERIOD.

BOOKBINDER

MEDIUM RANGE (FRIDAY THROUGH MONDAY)...

DECENT AGREEMENT AMONG OPERATIONAL AND ENSEMBLE FORECASTS THROUGH
THE MEDIUM RANGE DEPICTING RETROGRESSIVE HIGHER LATITUDE
FEATURES...INCLUDING STRONG ALASKAN RIDGING MOVING TOWARDS
SIBERIA...AND THE DEVELOPMENT OF A SEASONALLY TYPICAL HUDSON BAY
VORTEX. SOMEWHAT PROGRESSIVE LOWER LATITUDE FEATURES WILL KEEP THE
MAJORITY OF THE CONUS IN BROAD NWLY FLOW...WITH THE TYPICAL EMBEDDED
LOW AMPLITUDE SHORTWAVES. MAINTENANCE OF UPSTREAM NRN LATITUDE
BLOCKING WILL KEEP THE INFLUENCE OF SFC PRESSURE RISES OVER SRN
CANADA/NRN PLAINS IN TACT...WITH PRIMARY LOW LEVEL BAROCLINICITY
SHIFTED INTO A CORRIDOR FROM THE SRN PLAINS TO OHIO RIVER VALLEY.
THOUGH DIFFICULT TO IDENTIFY AND TIME IN SUCH A FLOW PATTERN...ANY
FAST MOVING SHORTWAVE WILL BE CAPABLE OF SUPPORTING PERIODIC
ELEVATED FRONTOGENETICAL FORCING...LEADING TO MINOR NUISANCE
SNOWFALL.

FIRST SUCH SHORTWAVE SHOULD MOVE NORTH OF THE FORECAST AREA INTO THE
GREAT LAKES FRIDAY NIGHT AND SATURDAY...PULLING A DRY FRONT THROUGH
THE REGION. PREFER ECMWF TYPE SOLUTION..WITH SUPPORT FROM ENSEMBLE
MEANS VERSUS OPERATIONAL GFS KEEPING FRONTAL PROGRESSION INTO THE
SRN PLAINS AND MAIN DYNAMICAL LIFT RELEGATED TO THE GREAT LAKES SFC
LOW. SUBSEQUENT FAST MOVING WAVES SHOULD ALLOW FOR SOME MEASURE OF
ELEVATED FORCING AND DEEPER LAYER SATURATION...MOST LIKELY ON
SUNDAY...PRODUCING VERY LIGHT SNOW (OR POSSIBLY A RAIN/SNOW MIX). AT
THIS TIME...ANY ACCUMULATIONS LOOK TO BE AN INCH OR LESS...AND MOST
LIKELY NOT PARTICULARLY WIDESPREAD. OTHERWISE...TEMPERATURES SHOULD
BEGIN THE MEDIUM RANGE PERIOD NEAR CLIMATOLOGY...FALLING TO AROUND
ONE SIGMA LEVEL BELOW AVERAGE BY THE END OF THE WEEKEND.

21

&&

.CLIMATE...

RECORD DAILY SNOWFALL OF 7.2 INCHES SET AT KCI YESTERDAY...
OVERTAKING THE PREVIOUS RECORD OF 3.0 INCHES SET 1/10/1918 AND
1/10/1892.

&&

.AVIATION...

FOR THE 06Z TAF...LIGHT SNOW WITH MVFR VISIBILITIES WILL END AT ALL
3 TERMINALS BY THE PRE-DAWN HOURS AS BACK EDGE OF LARGE AREA OF
SNOW SHIFTS EASTWARD. GUSTY NW WINDS WILL DRAW IN MUCH COLDER/DRIER
AIR WHICH SHOULD ALSO IMPROVE VISIBILITIES TO VFR CATEGORY. AS
SURFACE GRADIENT FURTHER TIGHTENS ON TUESDAY THE INCREASINGLY STRONG
AND GUSTY NW WINDS SHOULD BE ABLE TO CAUSE BLOWING AND DRIFTING OF
THE FLUFFY SNOW THAT FELL ON MONDAY...THEREBY LOWERING VISIBILITIES
TO MVFR. BROKEN MVFR CEILINGS COULD ACTUALLY SCATTER OUT FOR A FEW
HOURS TUESDAY MORNING BUT THEN REFORM UNTIL FINALLY CLEARING OUT BY
MID AFTERNOON. PRESSURE GRADIENT SHOULD RELAX BY EARLY ENDING WITH
WINDS CORRESPONDINGLY WEAKENING AND LOSING THEIR GUSTS.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND CHILL ADVISORY 10 PM CST TUESDAY THROUGH NOON WEDNESDAY
     ALL ZONES.

KS...WIND CHILL ADVISORY 10 PM CST TUESDAY THROUGH NOON WEDNESDAY
     ALL ZONES.

&&
Hazardous weather outlook, Jan 10, 7:49 PM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
749 PM CST MON JAN 10 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
749 PM CST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

A LARGE AREA OF SNOW WILL GRADUALLY SHIFT EAST ACROSS EASTERN
KANSAS...NORTHERN AND CENTRAL MISSOURI TONIGHT. THE ACCUMULATING SNOW
WILL END IN FAR EASTERN KANSAS BY LATE EVENING...OVER NORTHWEST AND
WEST CENTRAL MISSOURI AROUND MIDNIGHT...BUT CONTINUE OVER NORTHEAST
AND CENTRAL MISSOURI FOR MOST OF TONIGHT. TOTAL SNOWFALL
ACCUMULATIONS WILL RANGE FROM 6 TO 9 INCHES ACROSS NORTHWEST MISSOURI
AND EXTREME NORTHEAST KANSAS...5 TO 7 INCHES FROM KANSAS CITY TO
KIRKSVILLE...AND 4 TO 6 INCHES FROM BUTLER TO CLINTON TO BOONVILLE.
INCREASING NORTHWESTERLY WINDS AFTER MIDNIGHT OVER EXTREME EASTERN
KANSAS...NORTHWEST AND WEST CENTRAL MISSOURI WILL CAUSE BLOWING AND
DRIFTING OF THE SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL END FROM WEST TO EAST ACROSS NORTHEAST AND CENTRAL
MISSOURI ON TUESDAY WITH LITTLE IF ANY ADDITIONAL ACCUMULATION.
STRONG AND GUSTY NORTHWEST WINDS WILL CAUSE BLOWING AND DRIFTING OF
THE SNOW.

THE COMBINATION OF THE BRISK WINDS AND A BITTERLY COLD AIRMASS WILL
RESULT IN WIND CHILL VALUES RANGING FROM NEAR 15 BELOW TO 25 BELOW
ZERO WEDNESDAY MORNING.

ANOTHER SERIES OF WEAK WEATHER DISTURBANCES WILL MOVE TOWARDS THE
OUTLOOK AREA OVER THE WEEKEND...CAPABLE OF PRODUCING ADDITIONAL
MINOR ACCUMULATIONS OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SPOTTERS ARE
ENCOURAGED TO RELAY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
OFFICE.

MJ

In the hours before

Local storm report, Jan 10, 10:21 PM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     SNOW             LA PLATA                40.03N 92.49W
01/10/2011  M3.4 INCH        MACON              MO   TRAINED SPOTTER

            1.5 INCHES IN PAST 5 1/2 HRS.

&&

MJ
Local storm report, Jan 10, 10:49 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     SNOW             4 E LEES SUMMIT         38.92N 94.31W
01/10/2011  M5.3 INCH        JACKSON            MO   NWS EMPLOYEE

            SNOWFALL WAS MEASURED AT 5.3 INCHES.

&&

GAMIS
Local storm report, Jan 10, 11:22 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1122 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     SNOW             MACON                   39.74N 92.47W
01/10/2011  M5.0 INCH        MACON              MO   LAW ENFORCEMENT

            SNOWFALL WAS MEASURED AT 5.0 INCHES.

&&

GAMIS
Local storm report, Jan 10, 11:29 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     SNOW             TRENTON                 40.08N 93.60W
01/10/2011  M5.5 INCH        GRUNDY             MO   AMATEUR RADIO

            SNOWFALL WAS MEASURED AT 5.5 INCHES.

&&

GAMIS
Local storm report, Jan 10, 11:43 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CST MON JAN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     SNOW             3 E ST JOSEPH ARPT      39.77N 94.86W
01/10/2011  M8.3 INCH        BUCHANAN           MO   EMERGENCY MNGR

            STORM TOTAL SO FAR

&&

21
Local storm report, Jan 11, 1:26 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
126 AM CST TUE JAN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     SNOW             2 N PLEASANT HILL       38.83N 94.27W
01/11/2011  M6.5 INCH        CASS               MO   OFFICIAL NWS OBS

            24 HOUR TOTAL AT KEAX

&&

21

Nearby

Wind Chill Advisories in Missouri, 2011Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.